MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Model Number G57451
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510k#: p200023.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - (b)(6) 2024 - the stent migrated during the passage of the balloon.They had to use another stent to anchor the bottom of it to make sure that it doesn't migrate any more.The procedure was successfully completed but the physician did not like that the first stent migrated.When the physician advanced the balloon to dilate, he felt resistance.The physician thinks that he might have pushed the stent up.3.91 are images of the device or procedure available? n/a, yes, no: no.3.92 did the patient have pre-existing conditions? n/a, yes, no: yes.If yes, please specify: venous disease.3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?): n/a, tortuous, calcified, fibrotic.Other: a little fibrotic.If other, please specify: n/a.3.94 was a stent previously placed during previous procedures? n/a, yes, no: no.3.95 was the device used percutaneously? n/a, yes, no: yes.3.96 where on the patient was the percutaneous access site? right popliteal vein.3.97 was the access site jugular or femoral? n/a, jugular, femoral.If other, please specify: right popliteal vein.3.98 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis.Other? -stenosis.If other, please specify.3.99 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral: ipsilateral.3.100 was pre-dilation performed ahead of placement of the stent? n/a, yes, no: no.3.101 what was the target location for the stent? right common iliac vein.3.102 details of access sheath used (name, fr size, length)? 9 fr short pinnacle sheath.3.103 was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no: yes.3.104 details of the wire guide used (name, diameter, hyrdophyllic)? 035 benson non-hydrophyllic.3.105 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no: no.3.106 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no: no.3.107 if resistance was met, how did the physician address this? n/a.3.108 did the tip of the delivery system cross the target location? n/a, yes, no: yes.3.109 did the user pull the handle towards the hub during deployment, per ifu? n/a, yes, no: yes.3.110 did the user push the hub during deployment? n/a, yes, no: no.3.111 did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no: yes.3.112 was the stent deployed smoothly / without resistance? n/a, yes, no.There was some resistance in the beginning.3.113 was the stent fully deployed in the patient? n/a, yes, no: yes.3.114 was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no: yes.3.115 was post dilation performed after the placement of the stent? n/a, yes, no: yes.3.116 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no: no.3.117 what intervention (if any) was required? -none.3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day: n/a.3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no: no please specify if yes: n/a.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 15-jul-25.
 
Additional Manufacturer Narrative
Device evaluation the zvt7-35-120-14-100 device of c2101489 lot number involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Clarification was requested as follows: ¿could you please go out to the customer to confirm if both stents were placed during the same procedure?¿ response was received as follows: ¿the rep confirmed that there was no additional procedure.Therefore, the additional stent placement would have occurred during the procedure where the first stent was placed.¿ manufacturing records: prior to distribution, all zvt7-35-120-14-100 devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zvt7-35-120-14-100 of lot number c2101489 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: as per the instructions for use ifu0091 which accompanies this device, informs the user, that stent migration is listed as a potential adverse event of this device.It also states ¿determine the proper stent size after complete diagnostic evaluation.Note: selection of inappropriate stent diameter and length based on lesion and vessel characteristics could lead to stent migration¿.The product recommendation section of the instructions for use instructs the user to; " for venous access, the use of an access set that accepts a 2.3 mm (7.0 french) introducer catheter is recommended.¿.There is evidence to suggest that the customer did not follow the instructions for use in relation to the size of access sheath used (ifu0091).As per update to the management of complaints procedure (b)(4) section 6.6.3, where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance.Image review an image was not returned for evaluation.Root cause analysis: based on the available information, a definitive root cause could not be established.A possible root cause could be attributed to user technique or device handling, also it is possible that the balloon did not fully deflate.This incomplete deflation may have led to the stent migrating upon removal of the balloon.As per our engineer and medical advisor input the resistance felt while advancing the balloon would not be a contributing factor for migration, and this stent migration was not related to the stent itself but was related to the passage of the balloon.It is important to note that stent migration is recognized as a potential adverse event listed in the instructions for use, which highlights that such occurrences can happen despite proper technique.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the stent migrated during the passage of the balloon.Confirmed quantity, 01 device was confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined.A possible root cause could be attributed to user technique or device handling, also it is possible that the balloon did not fully deflate.This incomplete deflation may have led to the stent migrating upon removal of the balloon.Complaints of this nature will continue to be monitored for similar events.Complaint is confirmed based on customer and/or rep testimony.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20968275
Report Number3001845648-2024-00847
Device Sequence Number20983042
Product Code QAN
UDI-Device Identifier10827002574516
UDI-Public(01)10827002574516(17)261013(10)C2101489
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG57451
Device Catalogue NumberZVT7-35-120-14-100
Device Lot NumberC2101489
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/26/2024
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale